Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The variety of pairs of matrices with rank $ (AB-BA)\leq 1$


Author: Michael G. Neubauer
Journal: Proc. Amer. Math. Soc. 105 (1989), 787-792
MSC: Primary 14A25; Secondary 14A10, 15A30
DOI: https://doi.org/10.1090/S0002-9939-1989-0931743-4
MathSciNet review: 931743
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We will show that the variety of pairs of $ n \times n$ matrices over an algebraically closed field with rank one commutator consists of $ n - 1$ irreducible components each of dimension $ {n^2} + 2n - 1$.


References [Enhancements On Off] (What's this?)

  • [1] M. Gerstenhaber, On dominance and varieties of commuting matrices, Ann. of Math. 73 (1961), 324-348. MR 0132079 (24:A1926)
  • [2] R. M. Guralnick, A note on pairs of matrices with rank one commutator, Linear and Multilinear Algebra 8 (1979), 97-99. MR 552353 (80k:15002)
  • [3] K. Hulek, A remark on certain matrix varieties, Linear and Multilinear Algebra 10 (1981), 169-172. MR 630145 (83a:14040)
  • [4] T. J. Laffey, Simultaneous triangularization of matrices-low rank cases and the non-derogatory case, Linear and Multilinear Algebra 6 (1978), 269-305. MR 515915 (80d:15012)
  • [5] P. Lancaster and M. Tismenetsky, The theory of matrices, Academic Press, Inc., Orlando, 1985. MR 792300 (87a:15001)
  • [6] T. Motzkin and O. Taussky, Pairs of matrices with property, L. II, Trans. Amer. Math. Soc. 80 (1955), 387-401. MR 0086781 (19:242c)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14A25, 14A10, 15A30

Retrieve articles in all journals with MSC: 14A25, 14A10, 15A30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0931743-4
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society